Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 104, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 10, 2001, 3:20 PM EDT for Hancock County, West Virginia. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2001, 3:20 PM EDT (19:20 UTC)
- Expired
- Jul 10, 2001, 3:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Hancock County, WV
The radar
The Pittsburgh radar (KPBZ), 30 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 3:25 PM EDT | Hail 0.88 | Chester, WV |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:00 AM EDT, 6 hours 20 minutes earlier.
Area forecast discussion, Jul 10, 9:00 AM EDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 900 AM EDT TUE JUL 10 2001 ISSUED MID MORNING UPDATE TO DROP MENTION OF MORNING FOG AND BEEF WORDING FOR THUNDERSTORMS THIS AFTERNOON fAND TONIGHT. REST UNCHANGED. ...GIORDANO .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Jul 10, 2:59 PM EDT, 21 minutes before
PAZ016-101945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 259 PM EDT TUE JUL 10 2001 ...STRONG THUNDERSTORM MOVING THROUGH JEFFERSON COUNTY... A STRONG THUNDERSTORM WAS MOVING THROUGH NORTHEAST JEFFERSON COUNTY PENNSYLVANIA. THIS STORM WILL PASS THROUGH BROCKWAY AND ALONG I-80 NEAR FALLS CREEK. EXPECT HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. THE STORM ARE MOVING EAST AROUND 20 MPH AND WILL MOVE OUT OF JEFFERSON COUNTY BY 3:30 PM.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:28 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 47 min |
| Jul 10, 2:45 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 60 min |
| Jul 10, 3:06 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 24 min |
| Jul 10, 3:24 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 66 min |
| Jul 10, 3:34 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 41 min |
| Jul 10, 4:26 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 34 min |
| Jul 10, 5:01 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Washington | 59 min |
| Jul 10, 5:40 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 65 min |
| Jul 10, 5:44 PM EDT | Flash Flood Warning | PBZ | Washington | 3 hr |
| Jul 9, 8:59 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 61 min |
| Jul 9, 9:20 PM EDT | Flash Flood Warning | PBZ | Muskingum | 3 hr |
| Jul 9, 9:26 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 49 min |
| Jul 10, 4:14 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 31 min |
| Jul 10, 5:42 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 63 min |
| Jul 10, 6:10 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia, Wetzel | 65 min |
| Jul 10, 6:43 PM EDT | Severe Thunderstorm Warning | PBZ | Marion | 62 min |
| Jul 10, 7:12 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 48 min |
| Jul 10, 7:26 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 49 min |
| Jul 10, 7:42 PM EDT | Flash Flood Warning | PBZ | Marion | 3 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.